Pseudomembranous colitis is known to develop with long-term antibiotic administration, but antitubercular agents are rarely reported as a cause of this disease. We experienced a case of pseudomembranous colitis associated with rifampin. The patient was twice admitted to our hospital for the management of frequent bloody, mucoid, jelly-like diarrhea and lower abdominal pain that developed after antituberculosis therapy that included rifampin. Sigmoidoscopic appearance of the rectum and sigmoid colon and mucosal biopsy were compatible with pseudomembranous colitis. The antitubercular agents were discontinued and metronidazole was administered orally. The patient’s symptoms were resolved within several days. The antituberculosis therapy was changed to isoniazid, ethambutol and pyrazinamide after a second bout of colitis. The patient had no further recurrence of diarrhea and abdominal pain. We report here on a case of pseudomembranous colitis associated with rifampin.
DOI 인용 스타일